Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


DDI, D4T and Viracept
Jun 26, 2006

First of I like to thank you very much for your time. My brother in Africa started treatment in Feb 2002 with Combivir and Sustiva, his CD4 was 117 at that time and after taking his med religiously his CD4 increased to 485 in August 2002. he discontinued his med on October of 2003 and CD4 decreased to 380 in December so he went to his Dr. and the Dr. changed his Med to DDI, D4t and Viracept. He is doing fine with this med but his face is getting skinner and skinner and darker. It bothered him so much and we are all worried about him. Please I don't know which other Med is available in the country, what is your advice he should do? Can he change his med to another med. I don't think there is a resistance test in the country. Please advice. Thanks a lot.

Response from Dr. Henry

It is not clear at this point whether he is actually resistant to nevirapine. That being said I would see if a boosted protease inhibitor regimen is available locally (such as Kaletra or ritonavir + indinavir or saquinavir) which would often be preferable to Viracept and would more likely allow your brother to switch off the d4T which may be contributing to loss of facial fat (could go back to the Combivir and also see if tenofovir is available). KH



Previous
just started treatment
Next
pi, cholesterol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement